Georgia, 2006

Hail and Lightning Strikes in Georgia, April 19, 2006

April 19, 2006 · NWS FFC · 36 events in 23 counties and zones

33 hail, 3 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$6.9 million
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 19, 4:30 AM EST, 4 hours 40 minutes earlier.

Area forecast discussion, Apr 19, 4:30 AM EST, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EDT WED APR 19 2006

.SHORT TERM...(TODAY THROUGH FRIDAY)
CURRENT CONVECTION EAST AND SOUTHEAST OF MCN ALONG A MOISTURE
BOUNDARY WILL DRIFT SOUTHEAST THROUGH DAWN AND BY THEN MOST OF THE
CONVECTION SHOULD HAVE DISSIPATED. THE MCS OVER MO/IL/IN WILL
BEGIN TOPPING THE RIDGE AND START DRIFTING SOUTHEAST SHORTLY. THE
GFS AND NAM SEEM A BIT TOO FAST AS BY 06Z THEY HAVE IT IN KY.
HOWEVER BOTH MODELS BRING THE MCS ACROSS THE CAROLINAS WITH JUST THE
EASTERN AREAS OF THE CWA BEING AFFECTED BY THE MCS BY THIS AFTERNOON.
HOWEVER WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING ALONG THE
BOUNDARY OF THE MCS...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE
CWA. CAPES THIS AFTERNOON REACH ABOVE 2000 ACROSS NORTH GA AND
LIFTED INDICES REACH -4 TO -6. SPC HAS ALL THE CWA IN A SLIGHT RISK
TODAY AND THAT LOOKS GOOD. A BRIEF BREAK TONIGHT FROM THE THUNDER
THEN ANOTHER S/W MOVES INTO THE CWA BY THURSDAY AFTERNOON BRINGING
ANOTHER CHANCE OF THUNDERSTORMS. TEMPERATURES WILL BE A PROBLEM DUE
TO CLOUDS. ANY PLACE THAT SEES AN HOUR OR TWO OF SUNSHINE WILL RISE
INTO THE 80S...HOWEVER THOSE THAT DO NOT SEE ANY SUNSHINE WILL SEE
TEMPS IN THE 70S. WILL GO WITH GFS MOS AS THERE SHOULD BE SOME
SUNSHINE TO PUSH OUR TEMPS INTO THE 80S TODAY...EXCEPT FOR THE EAST
WHERE THEY WILL REMAIN UNDER THE CLOUD SHIELD OF THE MCS.

.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
A LITTLE DIFFERENCE IN THE MODELS PER THE TIMING OF THE COLD FRONT
FRIDAY NIGHT AND SATURDAY. GFS HAS THE FRONT THROUGH MOST OF THE CWA
BY 18Z WHILE THE NAM IS SLOWER. WILL HOLD POPS ACROSS THE CWA
THROUGH THE DAY SATURDAY. MAIN PROBLEM WITH THE POPS THROUGH DAY 7
WILL BE THE TIMING OF THE SHORT WAVES AND THE RELIABILITY OF THE GFS
THROUGH DAY 7. WILL THEREFORE GO WITH THE GFS POPS AND KEEP TEMPS AT
OR ABOVE NORMAL THROUGH THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         83  63  79  62 /  30   5  30  20
ATHENS          78  58  81  60 /  40   5  30  20
GAINESVILLE     77  59  80  60 /  50  10  30  20
ROME            88  61  80  60 /  50  10  40  30
COLUMBUS        89  65  87  65 /  30   5  30  20
MACON           84  62  85  60 /  30   5  30  20

&&

.AVIATION...
LOW CLOUDS AND FOG HAVE DEVELOPED ACROSS THE AREA THIS MORNING.
OVC008-OVC015 CEILINGS WILL CONTINUE THROUGH 13Z-15Z. EXPECTING TSRA
TO DEVELOP THIS AFTERNOON ASSOCIATED WITH LARGE MCS NOW OVER IL/IN.
THIS STORM SYSTEM IS FORECASTED TO MOVE SE TODAY INTO THE CAROLINAS
SO MAINLY THE EASTERN HALF OF THE STATE WILL BE AFFECTED. WINDS
STARTING OUT OF THE SE THIS MORNING TURNING W TO SW SHORTLY AFTER
DAY BREAK. EXPECT WINDS IN THE 6 TO 12 KT RANGE ALL DAY.
RESTRICTIONS TO VSBYS THIS MORNING WITH LOW CLOUDS AND FOG LIFTING
BY MID MORNING. NO VSBY RESTRICTIONS EXPECTED AFTER THAT EXCEPT IN
TSTMS.

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Apr 19, 6:40 AM EST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 AM EDT WED APR 19 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-200945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
740 AM EDT WED APR 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE STORMS EXPECTED THIS AFTERNOON THROUGH TONIGHT
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS
MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS
AFTERNOON. THIS WILL BRING SHOWERS AND ISOLATED SEVERE THUNDERSTORMS
TO NORTH AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD WITH ANY THUNDERSTORM DEVELOPMENT THIS AFTERNOON
WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...DIME TO NICKEL SIZE
HAIL...STRONG GUSTY WINDS...AND PERIODS OF HEAVY RAIN. THE BEST
CHANCE FOR ANY SEVERE WEATHER WILL BE THIS AFTERNOON ACROSS NORTH
AND CENTRAL GEORGIA.

.DISCUSSION...
A LARGE MESOSCALE CONVECTIVE SYSTEM OVER ILLINOIS AND INDIANA THIS
MORNING WITH BEGIN MOVING SOUTHEAST AND INTO THE CAROLINAS BY THIS
AFTERNOON. THIS SYSTEM WILL MAINLY AFFECT THE EASTERN HALF OF THE
STATE HOWEVER...WITH OUTFLOW BOUNDARIES AND DIFFERENTIAL HEATING
ALONG THE BOUNDARY...CONVECTION IS A POSSIBILITY ACROSS THE ENTIRE
COUNTY WARNING AREA. INSTABILITY INDICES WILL BE GREATEST IN AREAS
NORTH AND EAST OF THE STATE BUT GEORGIA WILL SEE CAPES THIS
AFTERNOON REACHING ABOVE 2000 AND LIFTED INDICES IN THE MINUS 4 TO
MINUS 6 RANGE. MOISTURE ACROSS THE STATE WILL BE LIMITED TODAY SO
ONLY EXPECTING ISOLATED SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY THIS
AFTERNOON ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Apr 19, 8:38 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 AM EDT WED APR 19 2006

GAZ001>005-191430-
938 AM EDT WED APR 19 2006

...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND STRONG GUSTY WINDS
IN DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL
1030 AM EDT...

AT 938 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM 15 MILES NORTHWEST OF TENNGA TO
10 MILES NORTHWEST OF LOOKOUT MOUNTAIN...AND MOVING SOUTH-SOUTHEAST
AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS THE ALERT AREAS. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE FORT OGLETHORPE...COHUTTA...VARNELL...TENNGA...AND CRANDALL.

The radar

The Northeast Alabama radar (KHTX), 88 km away, was scanning. The volume nearest the first event began at 14:11 UTC.

Open the radar archive at this moment

Event by event

33 hail, 3 lightning. Local standard time, as filed.

Hail, Catoosa

When
April 19, 9:10 AM EST to 9:17 AM EST
Where
Catoosa County, Ringgold
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.917, -85.117

The Deputy Emergency Management Director for Catoosa County reported penny-sized hail from Ringgold to the southeast corner of the county near Tunnel Hill.

Hail, Whitfield

When
April 19, 9:17 AM EST to 9:38 AM EST
Where
Whitfield County, Tunnel Hill
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.833, -85.050

A storm spotter reported penny to nickel-sized hail, especially in the Dalton area.

Hail, Walker

When
April 19, 9:32 AM EST to 10:30 AM EST
Where
Walker County, Rossville
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.967, -85.283

The Walker County Emergency Management Director reported penny-sized hail from north of La Fayette to La Fayette. The public reported penny-sized hail in Rossville. Other reports of pea-sized hail were received from the northern part of the county.

Hail, Murray

When
April 19, 9:32 AM EST to 9:55 AM EST
Where
Murray County, 3 mi WNW of Chatsworth
Measured
0.88 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.783, -84.817

The Murray County 911 Center reported penny-sized hail.

Hail, Gilmer

When
April 19, 9:50 AM EST to 10:12 AM EST
Where
Gilmer County, 8 mi NW of Ellijay
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.783, -84.583

The Gilmer County 911 Center reported penny-sized hail.

Hail, Dade

When
April 19, 10:00 AM EST to 10:24 AM EST
Where
Dade County, 5 mi W of Trenton
Measured
0.88 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.867, -85.583

The Dade County 911 Center reported penny-sized hail. A spotter estimated wind gusts at 45 mph during the same storm.

Lightning, Walker

When
April 19, 10:00 AM EST to 10:30 AM EST
Where
Walker County, La Fayette
Property damage
$10,000
Reported by
GOVT OFFICIAL
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

The Walker County 911 Center reported that two buildings were struck by lightning. Damages were inconclusive.

Hail, Pickens

When
April 19, 10:15 AM EST to 10:24 AM EST
Where
Pickens County, 6 mi NNW of Ludville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.550, -84.633

A storm spotter reported penny-sized hail in the Ludville area.

Hail, Gordon

When
April 19, 10:35 AM EST to 10:58 AM EST
Where
Gordon County, Sugar Vly
Measured
0.75 in hail
Reported by
GOVT OFFICIAL
Coordinates
34.550, -85.017

The Gordon County 911 Center reported penny-sized hail, especially in the Fairmount area.

Hail, Chattooga

When
April 19, 10:35 AM EST to 10:58 AM EST
Where
Chattooga County, Trion
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.533, -85.317

The public reported half-dollar-sized hail in Trion, while the Chattooga County Sheriff reported half-dollar-sized hail in Trion while the public reported nickel-sized hail in Trion and east of Summerville.

Hail, Bartow

When
April 19, 10:58 AM EST to 11:32 AM EST
Where
Bartow County, 1 mi N of Adairsville
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.383, -84.950

Numerous reports of hail were received from the public across much of Bartow county from Adairsville to southeast of Cartersville. Nickel-sized hail was reported in Adairsville, penny-sized hail in Kingston, and nickel to quarter-sized hail in Cartersville. This was one of several hail-producing thunderstorms that moved across Bartow county during the late morning and early afternoon.

Hail, Bartow

When
April 19, 11:35 AM EST to 11:58 AM EST
Where
Bartow County, Kingston
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -84.950

Several reports of hail, ranging in size from pennies to nickels were received from the public in the southwest part of Bartow county. This was a separate and distinct storm from the one that affected the central and northern part of the county earlier. Penny to nickel-sized hail was reported from the Kingston, Euharlee, and Taylorsville areas.

Hail, Cherokee

When
April 19, 11:40 AM EST to 11:45 AM EST
Where
Cherokee County, 3 mi S of Victoria
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.100, -84.600

A storm spotter located near the intersection of Interstate-75 and Georgia Highway 92, in far southwest Cherokee county, reported quarter-sized hail.

Hail, Cobb

When
April 19, 11:40 AM EST to 12:10 PM EST
Where
Cobb County, Acworth
Measured
1.75 in hail
Property damage
$5.0 million
Reported by
GENERAL PUBLIC
Coordinates
34.083, -84.667

Numerous reports of hail ranging in size from pennies to golf balls were reported across Cobb county from the northwest corner near Acworth to Smyrna in the southeast part. The storm was strongest when it entered the northwest part of the county, then gradually weakened as it moved southeast across the county. Nickel to golf ball-size hail was reported in the Kennesaw area, while only penny-sized hail was reported in the Smyrna area. Car windshields were cracked in the Kennesaw area where golf ball-size hail fell.

Hail, Paulding

When
April 19, 11:49 AM EST to 1:10 PM EST
Where
Paulding County, 12 mi NW of Dallas
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.033, -84.983

A storm spotter reported penny-sized hail between Dallas and Acworth while a county fire chief reported pea-sized hail in the northwest part of the county near Burnt Hickory Ridge.

Hail, Polk

When
April 19, 11:49 AM EST to 11:53 AM EST
Where
Polk County, 5 mi NE of Aragon
Measured
0.88 in hail
Reported by
COOP STATION
Coordinates
34.083, -84.983

A cooperative observer reported nickel-sized hail in extreme northeast Polk county near the Bartow county line and the city of Taylorsville.

Hail, Gordon

When
April 19, 12:00 PM EST to 12:14 PM EST
Where
Gordon County, Resaca
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -84.933

Several reports of hail were received from the public and an amateur radio operator of hail across northern Gordon county from Resaca to Calhoun. An amateur radio operator reported nickel-sized hail in Calhoun, while penny-sized hail was reported from the public in Resaca, Calhoun, and east of Calhoun along Interstate-75.

Hail, Chattooga

When
April 19, 12:02 PM EST to 12:23 PM EST
Where
Chattooga County, Subligna
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
34.550, -85.183

A storm spotter reported that penny to quarter-sized hail covered the ground just north of Summerville. Doppler radar supported similar hail throughout much of the county.

Hail, Floyd

When
April 19, 12:31 PM EST to 12:56 PM EST
Where
Floyd County, 3 mi NW of Shannon
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.367, -85.100

Reports of penny-sized hail were received across much of eastern Floyd county. An amateur radio operator reported penny-sized hail in Rome, while the public reported penny-sized hail in Shannon in the northeast part of the county and near Lindale in the southeast part of the county.

Hail, Bartow

When
April 19, 12:45 PM EST to 1:05 PM EST
Where
Bartow County, Kingston
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -84.950

The public reported penny-sized hail in the Kingston area and penny to nickel-sized hail in the Cartersville area. This was the third hail storm to affect much of the same areas of the county within a three hour period.

Lightning, Floyd

When
April 19, 12:45 PM EST to 1:00 PM EST
Where
Floyd County, Mt Berry
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

The Rome News Tribune reported that lightning struck a home on Overhill Road breaking a window and knocking off some siding on the home. Lightning also struck a power line on Old Dalton Road in Mount Berry causing the Mount Berry Square Mall to lose power and leave 230 residents in the area without power as well.

Hail, Paulding

When
April 19, 1:05 PM EST to 1:15 PM EST
Where
Paulding County, 7 mi N of New Hope
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.050, -84.783

An amateur radio operator reported penny-sized hail near the Cobb county line on Georgia Highway 92 near Due West Road.

Hail, Polk

When
April 19, 1:47 PM EST to 2:00 PM EST
Where
Polk County, 5 mi N of Etna
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.083, -85.400

The Polk County Emergency Management Director reported nickel-sized hail in northwest Polk county, north of Etna, along Georgia Highway 100 and in Esom Hill in the southwest part of the county. The public reported penny-sized hail in Esom Hill.

Hail, Haralson

When
April 19, 1:57 PM EST to 2:06 PM EST
Where
Haralson County, 3 mi N of Bremen
Measured
1 in hail
Reported by
GOVT OFFICIAL
Coordinates
33.767, -85.150

The Haralson County Assessor's Office observed penny to nickel-sized hail on U.S. Highway 27 two to three miles north of Bremen, while the public observed quarter-sized hail in Bremen.

Hail, Carroll

When
April 19, 2:03 PM EST to 2:33 PM EST
Where
Carroll County, Temple
Measured
2.5 in hail
Property damage
$600,000
Reported by
EMERGENCY MANAGER
Coordinates
33.733, -85.033

A thunderstorm moved across much of eastern Carroll county producing large hail. The Carroll County Emergency Management Director reported nickel-sized hail in the Temple area, the public reported quarter-sized hail in the Carrollton area, and the Emergency Management Director reported tennis ball-sized hail in the Whitesburg area and the public reported tennis ball-sized hail along Georgia Highway 16 between Whitesburg and Carrollton.

Hail, Carroll

When
April 19, 2:29 PM EST
Where
Carroll County, 1 mi NW of Bowdon Jct
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.683, -85.167

The public reported quarter-sized hail in the Mt Zion area.

Hail, Coweta

When
April 19, 2:33 PM EST to 3:02 PM EST
Where
Coweta County, 3 mi N of Sargent
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.483, -84.867

An official with the Sargent fire department observed penny-sized hail in Sargent and an amateur radio operator observed penny-sized hail in Newnan.

Hail, Heard

When
April 19, 2:54 PM EST to 3:31 PM EST
Where
Heard County, 3 mi NE of Centralhatchee
Measured
1.75 in hail
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
33.400, -85.150

Several reports of golf ball-sized hail were received from storm spotters of golf ball-sized hail from southeast of Centralhatchee to the far southeast corner of Heard county in Corinth, including the south side of Franklin. The Heard County Emergency Management Director reported quarter-sized hail in the northeast part of the county east of Centralhatchee.

Hail, Coweta

When
April 19, 2:58 PM EST to 3:31 PM EST
Where
Coweta County, 1 mi N of Handy
Measured
2.75 in hail
Property damage
$100,000
Reported by
TRAINED SPOTTER
Coordinates
33.400, -84.967

A large hail storm traveled along the Heard-County line affecting much of far western Coweta county. A storm spotter and the public reported baseball-sized hail in the Powers Crossroads area of southwest Coweta county. Another storm spotter reported quarter-sized hail in Handy north of Powers Crossroads.

Hail, Troup

When
April 19, 3:20 PM EST to 4:05 PM EST
Where
Troup County, 1 mi N of Hogansville
Measured
2.75 in hail
Property damage
$550,000
Reported by
TRAINED SPOTTER
Coordinates
33.183, -84.917

A thunderstorm producing very large hail affected much of far eastern Troup county. The thunderstorm entered the county just north of Hogansville and exited just southeast of Mountville. A number of reports of very large hail were received from the county 911 center, storm spotters, and the public as the storm traveled through the county. Golf ball, baseball, and even tennis ball-sized hail were observed from Hogansville to Mountville. A damage survey conducted by the National Weather Service the following day confirmed that roofs of homes in the area sustained significant damage and trees in the area were stripped of leaves by the large hail.

Hail, Meriwether

When
April 19, 3:36 PM EST to 4:23 PM EST
Where
Meriwether County, St Marks
Measured
1.75 in hail
Property damage
$75,000
Reported by
EMERGENCY MANAGER
Coordinates
33.117, -84.833

The Meriwether County Emergency Management Director reported penny-sized hail in the Saint Marks area while a storm spotter reported golf ball-sized hail just south of Warm Springs.

Hail, Harris

When
April 19, 4:21 PM EST to 5:05 PM EST
Where
Harris County, Pine Mtn
Measured
2.75 in hail
Property damage
$350,000
Reported by
TRAINED SPOTTER
Coordinates
32.867, -84.850

Numerous reports of hail were received from the eastern portions of Harris county. Penny-sized hail was reported in the Pine Mountain area by the county 911 center and a former National Weather Service employee. Golf ball to tennis ball-sized hail was reported from Waverly Hall to south of Waverly Hall near the Muscogee county line. Damage was reported to roofs and trees were stripped of leaves in the area.

Hail, Troup

When
April 19, 4:35 PM EST to 4:44 PM EST
Where
Troup County, 1 mi N of West Pt
Measured
1.75 in hail
Property damage
$100,000
Reported by
GENERAL PUBLIC
Coordinates
32.883, -85.183

A second severe thunderstorm traveled down the extreme west and southwest border of Troup county along the Alabama-Georgia border. The public reported golf ball-sized hail along the Troup-Harris county line in the West Point area. The large hail was observed on both sides of the county line.

Hail, Harris

When
April 19, 4:41 PM EST to 4:50 PM EST
Where
Harris County, 8 mi WNW of Whitesville
Measured
1.75 in hail
Property damage
$50,000
Reported by
GENERAL PUBLIC
Coordinates
32.867, -85.167

The severe thunderstorm that brought golf ball-size hail to extreme southwest Troup county and West Point also brought golf ball-sized hail to extreme northwest Harris county. The public reported golf ball-sized hail in the extreme northwest corner of the county.

Hail, Talbot

When
April 19, 4:48 PM EST to 5:09 PM EST
Where
Talbot County, 9 mi N of Box Spgs
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.667, -84.650

The public observed nickel-sized hail while driving through the Box Springs area.

Lightning, Troup

When
April 19, 8:45 PM EST
Where
Troup County, La Grange
Injuries
1 direct, 0 indirect
Reported by
GOVT OFFICIAL
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

The Troup County 911 Center reported that a 44 year-old male was struck by lightning knocking him unconscious and singeing his hair and clothes. He was left disoriented for some time and required medical attention.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5502135, 5502136, 5502138, 5502140, 5502139, 5502137, 5503165, 5502141, 5502142, 5502143, 5502205, 5502675, 5502673, 5502674, 5502676, 5502677, 5502680, 5502678, 5502679, 5502681, 5503167, 5502682, 5502914, 5502915, 5502916, 5502917, 5502918, 5502919, 5502920, 5502921, 5503160, 5503161, 5503162, 5503163, 5503164, 5503166.